Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 18, 2006, 10:09 PM CST for Coke County, Tom Green County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2006, 10:09 PM CST (04:09 UTC)
- Expired
- Mar 18, 2006, 11:00 PM CST
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coke County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 31 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 7:13 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 8:13 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 18, 8:13 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 813 PM CST SAT MAR 18 2006 .UPDATE... A NUMBER OF FORECAST CONSIDERATIONS TONIGHT IN ADDITION TO THE THUNDERSTORMS AND SEVERE POTENTIAL. MODELS LIFT THE WARM FRONT TO NEAR INTERSTATE 20 OVERNIGHT...BUT EXPECT THE CONVECTION TO SUPRESS ITS NORTHWARD PROGRESS. IN OUR PART OF TEXAS...THE FRONT EXTENDED FROM NEAR KERRVILLE TO JUST SOUTH OF BARNHART TO JUST NORTH OF FORT STOCKTON. AREAS OF FOG OCCURRING NORTH OF THIS FRONT ACROSS MUCH OF WEST CENTRAL TEXAS...WITH VISIBILITY LESS THAN 1 MILE IN PLACES. HAVE ADDED A MENTION OF FOG TO THE FORECAST AS WELL TONIGHT. THE FOG WILL LIFT WITH THE ARRIVAL OF THE SHOWERS AND STORMS FROM THE WEST. STEADY OR SLOWLY RISING TEMPERATURES EXPECTED BUT THE EXTENT WILL BE DEPENDENT ON PROGRESS OF WARM FRONT. ADDITIONAL FORECAST UPDATES/TWEAKS WILL BE DONE AS THE SITUATION UNFOLDS. && .PREV DISCUSSION... (ISSUED 739 PM CST SAT MAR 18 2006) UPDATE... FORECAST PACKAGE HAS BEEN UPDATED FOR THE SEVERE THUNDERSTORM WATCH...WHICH COVERS ALL OF WEST CENTRAL TEXAS EXCEPT THE FAR EASTERN BIG COUNTRY AND EASTERN HEARTLAND...UNTIL 2 AM. AREA RADARS INDICATE A NORTH-SOUTH LINE OF INTENSIFYING THUNDERSTORMS OVER WEST TX (FROM SEMINOLE TO NEAR ODESSA TO JUST NORTHEAST OF FORT STOCKTON) MOVING QUICKLY EAST AT 40-45 MPH. THIS ASSOCIATED WITH EMBEDDED SHORTWAVE TROUGH ROUNDING BASE OF LONGWAVE TROUGH OUT WEST. WITH THE ELEVATED NATURE OF THESE STORMS...LARGE HAIL TO BE THE MAIN THREAT. WILL HAVE TO MONITOR LOCALIZED DAMAGING WIND POTENTIAL ALSO...GIVEN LINEAR NATURE OF THE CONVECTION. STRONG LOW LEVEL JET SETUP SHOULD HELP TO MAINTAIN STORMS INTO THE OVERNIGHT. PREV DISCUSSION... (ISSUED 550 PM CST SAT MAR 18 2006) AVIATION... IFR AND LIFR CONDITIONS NORTH OF THE WARM FRONT LATE THIS AFTERNOON AND EVENING. AS OF 2330Z...WARM FRONT HAS OOZED NORTH THROUGH THE SONORA AND BARNHART OBSERVING SITES...BUT REMAINS SOUTH OF SAN ANGELO. WILL START THE KSJT TAF OFF WITH LIFR CONDITIONS...BUT WILL INCREASE CEILINGS AND VISIBILITIES SLIGHTLY SOME THIS EVENING AS THE WARM FRONT APPROACHES. SCATTERED SHOWERS HAVE KEPT KABI FROM DROPPING COMPLETELY DOWN SO FAR THIS AFTERNOON...BUT WITH THE SHOWERS HAVING MOVED OFF...EXPECT CONDITIONS TO DETERIORATE AT KABI OVER THE NEXT FEW HOURS. NEXT TIMING QUESTION CONCERNS AN AREA OF CONVECTION ACROSS THE TRANS PECOS...AND MOVING NORTHEAST FAIRLY QUICKLY. EXPECT THIS LINE OF STORMS TO BECOME BETTER ORGANIZED AS IT HITS THE BETTER MOISTURE TO THE EAST...REACHING KSJT AROUND 04Z AND KABI AROUND 06Z. BY THE TIME THE CONVECTION FINALLY PUSHES EAST OVERNIGHT...WARM FRONT SHOULD HAVE PASSED THROUGH KSJT AND KABI...WITH AT LEAST MVFR CEILINGS SOUTH OF THE FRONT. PREV DISCUSSION... (ISSUED 320 PM CST SAT MAR 18 2006) UPDATE... PER DISCUSSION WITH SURROUNDING WEATHER FORECAST OFFICES AND THE STORM PREDICTION CENTER...HAVE DECIDED TO CANCEL THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE BIG COUNTRY. IT APPEARS THAT THIS AREA HAS STABILIZED AS A RESULT OF EARLIER CONVECTION. 14 PREV DISCUSSION... (ISSUED 231 PM CST SAT MAR 18 2006) DISCUSSION... ACTIVE...CHANGEABLE WEATHER IS IN STORE OVER WEST CENTRAL TX THROUGH MONDAY NIGHT. FOR THE SHORT TERM...AN ELEVATED FRONTAL BOUNDARY THAT WAS THE FOCUS OF THUNDERSTORM ACTIVITY EARLIER TODAY HAS LIFTED NEAR OR SLIGHTLY NORTH OF INTERSTATE 20 THIS AFTERNOON. SOME WEAK ASCENT WAS OCCURRING NORTH OF THE BOUNDARY...WITH THUNDERSTORMS MOST NUMEROUS OVER HASKELL/THROCKMORTON COUNTIES. THE REMAINDER OF WEST CENTRAL TX WAS QUIET...WITH A COOL STABLE AND MOIST BOUNDARY LAYER. THE PARCHED LOWER ATMOSPHERE THAT PREVAILED OVER WEST CENTRAL TX ON FRIDAY HAD MOISTENED CONSIDERABLY BY THIS MORNING... UNDER PERSISTENT ISENTROPIC LIFT AND RESULTING DRIZZLE/THUNDERSTORMS. A SURFACE FRONT WAS NOTED FROM NEAR OZONA TO SOUTH OF JUNCTION. TEMPS WERE RUNNING 10 TO 12 DEGREES WARMER SOUTH OF THE FRONT. EXPECT THIS FRONT TO SLOWLY LIFT NORTH AS A WARM FRONT THIS EVENING...AS AN UPPER LEVEL SHORTWAVE LIFTS TO FAR WEST TX/SOUTHEAST NM. THIS FEATURE SHOULD HELP TO FURTHER DESTABILIZE THE ELEVATED PARCELS AND HELP ERODE MID LEVEL CONVECTIVE INHIBITION. EXPECT PRIMARY SEVERE THREAT THIS EVENING AND OVERNIGHT TO BE HAIL. MAIN UPPER LEVEL LONGWAVE TROF LIFTS TO FOUR CORNERS REGION BY SUNDAY EVENING...WITH DEEP SURFACE CYCLOGENESIS PROGGED BY THE GFS AND ETA OVER SOUTHWEST TX. THIS WILL HOLD THE SURFACE DRYLINE TO OUR WEST UNTIL A LEAD SHORTWAVE EJECTS INTO THE PANHANDLE BY MIDNIGHT SUNDAY NIGHT. AT THIS TIME...EXPECT THE DRYLINE TO BEGIN ITS EASTWARD PUSH THROUGH WEST CENTRAL TX...WITH A POSSIBLE WARM FRONT/ DRYLINE TRIPLE POINT NEAR SWEETWATER AT MIDNIGHT. ETA PROGS MID LEVEL LAPSE RATES OVER WEST CENTRAL TX AT 8 TO 9C/KM AND 0 TO 3KM HELICITY VALUES OF 250 TO 400 MS/S2 AT MIDNIGHT. SUNDAY EVENING COULD HOLD IN STORE A SIGNIFICANT SEVERE WEATHER EVENT FOR WEST CENTRAL TX...WITH DESTRUCTIVE TORNADOES LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE UPPER LEVEL TROF WILL LIFT INTO KS MONDAY...WITH DRY AIR FROM THE DESERTS OF NEW MEXICO MOVING INTO WEST CENTRAL TX ON STRONG WINDS. UNIDIRECTIONAL WEST WIND PROFILES AND STRONG MID LEVEL SUBSIDENCE SUGGEST VERY STRONG POSSIBLE FOR MONDAY. WITH MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...DRY GRASSES AND BRUSH THAT ABSORBED RAINS FROM THE WEEKEND WILL RAPIDLY DRY AND BECOME SUSCEPTIBLE TO BURN. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY. && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 2 AM SUNDAY FOR THE FOLLOWING ZONES: CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER... HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD... NOLAN...RUNNELS...SCHLEICHER...STERLING...SUTTON...TAYLOR...AND TOM GREEN. FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON... MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
Hazardous weather outlook, Mar 18, 1:42 PM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 142 PM CST SAT MAR 18 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 142 PM CST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SEVERE THUNDERSTORM WATCH THIS AFTERNOON THROUGH 6PM FOR THE BIG COUNTRY. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ELSEWHERE OVER WEST CENTRAL TEXAS THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS DEVELOPING THIS AFTERNOON AND THROUGH TONIGHT WITH LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CONTINUED CHANCE OF SEVERE WEATHER THROUGH SUNDAY NIGHT OVER MOST OF WEST CENTRAL TEXAS WITH LARGE HAIL BEING THE PRIMARY THREAT. AS A DRY LINE PUSHES THROUGH WEST CENTRAL TEXAS OVERNIGHT ON SUNDAY DRY CONDITIONS WILL RETURN MONDAY WITH HIGH WINDS AND LOW RELATIVE HUMIDITIES. AN ELEVATED FIRE DANGER WILL CONTINUE MONDAY AFTERNOON THROUGH THE EXTENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING INTO SUNDAY NIGHT.
In the hours before
Local storm report, Mar 18, 9:46 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
946 PM CST SAT MAR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL ELDORADO 30.86N 100.60W
03/18/2006 M0.75 INCH SCHLEICHER TX AMATEUR RADIO
&&
JSTATESThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:08 PM CST | Severe Thunderstorm Warning | SJT | Schleicher | 52 min |
| Mar 18, 9:27 PM CST | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 48 min |
| Mar 18, 9:34 PM CST | Tornado Warning | SJT | Schleicher, Sutton | 26 min |
| Mar 18, 9:59 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 46 min |
| Mar 18, 11:53 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 52 min |
| Mar 19, 12:30 AM CST | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 45 min |
| Mar 19, 1:39 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 23 min |
| Mar 19, 1:57 AM CST | Tornado Warning | SJT | Kimble, Menard | 48 min |
| Mar 19, 6:30 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 45 min |
| Mar 19, 6:31 AM CST | Severe Thunderstorm Warning | SJT | Kimble | 44 min |
| Mar 19, 8:32 AM CST | Severe Thunderstorm Warning | SJT | San Saba | 28 min |
| Mar 19, 10:36 AM CST | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch | 24 min |
| Mar 19, 11:16 AM CST | Severe Thunderstorm Warning | SJT | Brown | 29 min |
| Mar 19, 12:37 PM CST | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 29 hr |
| Mar 19, 4:26 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 47 min |
| Mar 19, 5:06 PM CST | Tornado Warning | SJT | Crockett | 24 min |
| Mar 19, 5:19 PM CST | Severe Thunderstorm Warning | SJT | Irion | 41 min |
| Mar 19, 5:27 PM CST | Tornado Warning | SJT | Crockett, Schleicher | 33 min |
| Mar 19, 5:58 PM CST | Tornado Warning | SJT | Schleicher | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.